MAUDE Adverse Event Report: SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM

SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Catalog Number APOGEE 2300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient underwent aquablation therapy for symptomatic benign prostatic hyperplasia (bph).Precept became aware that post-aquablation therapy, the patient had a rectal perforation.The patient was then transferred to a different facility and stayed in the intensive care unit (icu).Currently, the patient is in the general surgery ward to see if the perforation heals itself or if surgical repair is needed.No malfunction of the apogee 2300 digital color doppler ultrasound imaging system and associated component ecbp-1 trus probe were reported during this event.
 
Additional Manufacturer Narrative
Procept biorobotics is an importer of the apogee 2300 digital color doppler ultrasound imaging system.The receiving inspection record for the apogee 2300 digital color doppler ultrasound imaging system serial number (b)(6) was reviewed.It passed the receiving inspection.No reworks were performed by procept biorobotics that were related to the reported event.The review indicated that the device met specifications when released for distribution.The review of the operation manual for the apogee 2300 device (ifu) found that it has covered the related safety instruction: 1.6 safety l) when performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding.The aquabeam robotic system's treatment log files were reviewed, which confirmed no malfunction occurred.The review of the treatment log files revealed that the aquabeam robotic system functioned as intended, as no malfunction was observed during aquablation therapy.The image and video files were reviewed and the following additional information was obtained: the bladder is filled too much on multiple occasions.A full bladder applies downward pressure on the rectum.As a result, when you scroll the trus probe back for angle planning and then forward again you are now met with greater tissue resistance and/or encounter folds.At around the 11:40 mark on the video the trus probe scrolled back in and there was resistance against tissue and the surgeon kept going.This is likely when the event occurred.In summary, the root cause for the reported event is attributed to the user.It was reported that the aquablation procedure completed successfully without any errors or malfunction.It was confirmed that the patient had a rectal perforation with a post operation ct scan.The patient was transferred to a different hospital, received a colostomy bag and stayed in the intensive care unit (icu).Currently, the patient is in the general surgery ward to see if the perforation heals itself or if surgical repair is needed.The patient also received a clipping of the perforated rectal wall through colonoscopy.A review of the procedure video found that at the 11:40 mark on the video you can see the trus probe scrolled back in and tugged on tissue and the surgeon kept on going.The user manual of the apogee 2300 device lists rectal perforation as a potential risk of the procedure.No device malfunction has been reported.Based on the review of treatment log files, images and videos, dhr, post-marketing data and ifu, the event is considered not to be device related.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Additional Manufacturer Narrative
Section d.4 was updated with correct udi.
 
Additional Manufacturer Narrative
The patient was discharged on (b)(6) 2026.

Brand Name
APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM
Common Device Name
ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Manufacturer (Section D)
SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT
77 jinsha road
shantou, guangdong 51504 1
CN  515041
MDR Report Key23623132
Report Number3012977056-2025-00284
Device Sequence Number8977609
Product Code IYN
UDI-Device Identifier06938396423001
UDI-Public0106938396423001
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/03/2026
Report Date (Section F) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAPOGEE 2300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/21/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/24/2025
Not provided
01/07/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/02/2025
12/17/2025
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale
Date Report Sent to FDA11/21/2025